Top answers from doctors based on your search:
Disclaimer

medications that cause a metallic taste in the mouth

A 29-year-old member asked:
Dr. Yash Khanna
57 years experience Family Medicine
Metallic taste/mouth: There are many causes of metallic taste in mouth 1 many prescription and over the counter meds can cause it 2 dental infection or gum disease and de ... Read More
7
7 thanks
Dr. Michael Skidmore
14 years experience Dentistry
Medication side effe: This is a common side effect of several medications. I would read all labels of any meds/vitamins/supplements you are on.
1
1 thank
Dr. Heidi Fowler
25 years experience Psychiatry
Metallic taste: Don't know when this question was asked. In addition to the reasons you have already been given, there are also anectdotal reports of lack of sense o ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 44-year-old member asked:
Dr. Gary Klugman
46 years experience Dentistry
Pus: Pus has a metallic taste to a lot of people.
A 32-year-old male asked:
Dr. Jerry Brown
53 years experience Prosthodontics
Metallic Taste: Bryan; Oral metallic taste symptoms are probably a result of the Effexor (venlafaxine) and Enalapril and Hydrochlorothiazide. The matallic taste may ... Read More
1
1 comment
1
1 thank
Dr. Paul Grin
Dr. Paul Grin answered
36 years experience Pain Management
See your PCP: Taste abnormalities can occur due to a variety of causes: anxiety, dental problems, medications or simple seasonal flu. It’s best to talk with your do ... Read More
A 40-year-old member asked:
Dr. Mark Hanna
21 years experience Dentistry
Old filling or Meds: If you still have some silver fillings in your mouth and they are becoming worn down and the margins are leaking, you can develop a metallic taste in ... Read More
2
2 thanks
A 46-year-old member asked:
Dr. Simon Rosenberg
46 years experience Dentistry
Several things: Most common dental cause is a draining tooth or gum abscess. Next common is a reaction to some medication. Sinus infections draining pus can do this t ... Read More
3
3 thanks
A 36-year-old member asked:
Dr. Jayang Vora
48 years experience Dentistry
Temp non harmful sid: there are two kinds basically contrast material high Osmolality and low Osmolality materials used. I would ask my radiologist this question. Usually i ... Read More
A 37-year-old member asked:
Dr. Seth Rosen
Specializes in Dentistry
Gingivitis: While a number of conditions can cause a metallic taste in your mouth, gingivitis is the probably the most common. You should see a dentist to have it ... Read More
3
3 thanks
A 35-year-old member asked:
Dr. Thomas Frymark
46 years experience Dentistry
Many reasons: 1. Galvanic action: 2 different metals in saliva, a conductive fluid. 2. Leaking or broken down fillings. 3. Gum disease can cause a metallic ta ... Read More
4
4 thanks
A 17-year-old female asked:
Dr. John Rhoades
48 years experience Family Medicine
Yes: That has been reported
A 48-year-old member asked:
Dr. Gregory Hines
24 years experience Family Medicine
Meds?: Some meds, particularly biaxin, (clarithromycin) can cause a metallic taste. Using an acidic juice like orange or lemon juice will fix it.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month